Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 265, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2012, 3:54 PM EDT for 6 counties in Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2012, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 16, 2012, 4:47 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:02 PM EDT | TSTM WND DMG | 5 N Roanoke, VA | POWER LINES DOWN ON NOVER AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS51 KRNK 161954 SVRRNK VAC019-023-067-161-770-775-162100- /O.NEW.KRNK.SV.W.0265.120716T1954Z-120716T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANOKE COUNTY IN WEST CENTRAL VIRGINIA CITY OF ROANOKE IN WEST CENTRAL VIRGINIA CITY OF SALEM IN WEST CENTRAL VIRGINIA NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 500 PM EDT. * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROANOKE AIRPORT...OR NEAR SALEM CITY...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROANOKE AIRPORT... ROANOKE... VINTON... ROANOKE MOUNTAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3725 7970 3710 7989 3730 8016 3741 7998 TIME...MOT...LOC 1954Z 315DEG 8KT 3730 7999 $$
2 follow-up statements
499 WWUS51 KRNK 162011 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT MON JUL 16 2012 VAC019-023-067-161-770-775-162100- /O.CON.KRNK.SV.W.0265.000000T0000Z-120716T2100Z/ ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FRANKLIN VA- BOTETOURT VA-BEDFORD VA- 411 PM EDT MON JUL 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR THE CITY OF ROANOKE...THE CITY OF SALEM... ROANOKE...NORTHERN FRANKLIN...SOUTHWESTERN BOTETOURT AND WESTERN BEDFORD COUNTIES... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROANOKE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ROANOKE... CAVE SPRING... VINTON... ROANOKE MOUNTAIN... STEWARTSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND GUST TO 52 MPH WAS REPORTED AT THE ROANOKE REGIONAL AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3725 7970 3710 7989 3730 8016 3741 7998 TIME...MOT...LOC 2011Z 315DEG 8KT 3727 7996 $$
392 WWUS51 KRNK 162047 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 447 PM EDT MON JUL 16 2012 VAC019-023-067-161-770-775-162055- /O.CAN.KRNK.SV.W.0265.000000T0000Z-120716T2100Z/ ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FRANKLIN VA- BOTETOURT VA-BEDFORD VA- 447 PM EDT MON JUL 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE...THE CITY OF SALEM...ROANOKE COUNTY...SOUTHWESTERN BOTETOURT AND WESTERN BEDFORD COUNTIES IS CANCELLED... ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF FRANKLIN COUNTY... STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. LAT...LON 3725 7970 3710 7989 3730 8016 3741 7998 TIME...MOT...LOC 2045Z 315DEG 8KT 3722 7989 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:32 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 16, 3:32 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT MON JUL 16 2012 .SYNOPSIS... BROAD HIGH PRESSURE OFFSHORE WILL COVER MUCH OF THE MID ATLANTIC REGION THROUGH TUESDAY. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA LATER WEDNESDAY INTO THURSDAY BRINGING COOLER AIR BACK TO THE REGION FOR FRIDAY. THE COOLER WEATHER WILL CONTINUE INTO THE WEEKEND AS THE FRONT REMAINS TO OUR SOUTH. && .NEAR TERM /THROUGH TUESDAY/... AS OF 320 PM EDT MONDAY... AXIS OF A SHORTWAVE TROUGH IS DROPPING SOUTH THROUGH TN/WV/NC. BEST CONVECTION THIS AFTERNOON HAS BEEN CENTERED ALONG THE LEADING EDGE OF THIS FEATURE. CONVECTION ELSEWHERE HAS BEEN VERY ISOLATED AND LOW TOPPED GIVEN WARMER TEMPERATURES ALOFT TODAY AS COMPARED TO SUNDAY. THROUGH THIS EVENING...WE ARE EXPECTING A CONTINUATION OF MAINLY ISOLATED COVERAGE OF SHOWERS AND STORMS ACROSS ALL BUT THE FAR SOUTHWESTERN AND SOUTHERN PART OF THE AREA. HERE...THE INFLUENCE OF THE SHORTWAVE MAY HELP COVERAGE BE MORE ON THE SCATTERED SIDE. LITTLE ACTIVITY IS EXPECTED TO LAST PAST SUNSET. ONLY A SLIGHT DECREASE IN DEW POINT READINGS ARE EXPECTED TONIGHT AS COMPARED TO CONDITIONS LAST NIGHT. WILL HAVE LOW TEMPERATURES AROUND THREE DEGREES COOLER ACROSS THE BOARD AS COMPARED TO THIS MORNINGS READINGS. ON TUESDAY...SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA. MOISTURE WILL WRAP NORTH ON THE WESTERN FLANKS OF THE HIGH AND MAKE ITS WAY INTO WESTERN PORTIONS OF THE AREA. DAYTIME HEATING...INCREASED MOISTURE...AND CONVERSION ALONG THE RIDGE TOPS WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT MIDDAY TOMORROW THROUGH THE AFTERNOON. STEERING FLOW WILL AGAIN BE ON THE WEAK SIDE...WITH FORECAST SOUNDINGS SHOWING A LOW LEVEL INVERTED V PATTERN. ANY SHOWERS OR STORMS THAT FORM WILL AGAIN HAVE THE POTENTIAL FOR SOME HEAVY RAIN AND GUSTY WINDS. WITH INCREASING 850 MB TEMPS...WE SHOULD SEE HIGHS A BIT WARMER THAN TODAY. ANTICIPATE UPPER 80S TO AROUND 90 IN THE MOUNTAINS...WITH LOW TO MID 90S EAST OF THE BLUE RIDGE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 300 PM EDT MONDAY... LOOKING INTO WEDNESDAY...WILL CONTINUE TO SEE UPPER LEVEL TROUGHING ACROSS THE EASTERN SEABOARD FLATTEN OUT...AND RIDGING BECOMING MORE ESTABLISHED FROM THE CENTRAL PLAINS THROUGH THE DELMARVA REGION. THE ORIENTATION OF THE RIDGING WILL ALLOW WINDS ACROSS OUR AREA TO BE MAINLY WESTERLY AND DOWNSLOPE...WHICH WILL BOTH IMPACT TEMPERATURES AND COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS. WITH NO SIGNIFICANT DISTURBANCES EXPECTED ACROSS OUR AREA DURING THE EARLY HALF OF THE DAY...SHOWER AND THUNDERSTORM ACTIVITY WILL BE DRIVEN BY DAYTIME HEATING ACROSS THE MOUNTAINS. THESE STORMS WILL BE MAINLY PULSE VARIETY...WITH A FEW STORMS BECOMING STRONG TO SEVERE DURING THE LATE AFTERNOON AND EARLY EVENING. THINK THAT THE WESTERLY DOWNSLOPE FLOW WILL LIMIT THE DEVELOPMENT OF THUNDERSTORMS EAST OF THE BLUE RIDGE...BUT WILL STILL SEE SOME DEVELOPMENT ACROSS THE PIEDMONTS AS WELL. WESTERLY WINDS AND ONLY SCATTERED CLOUD COVER WILL ALSO ALLOW TEMPERATURES TO REACH INTO THE MID 90S ACROSS THE PIEDMONTS DURING THE AFTERNOON...WHILE HIGHS ACROSS THE MOUNTAINS WILL RISE INTO THE MID 80S TO THE LOW 90S. RIDGING ACROSS THE PLAINS BECOMES MORE AMPLIFIED ON THURSDAY... RESULTING IN INCREASED TROUGHING ACROSS THE EAST AS AN UPPER LOW MOVES ACROSS EASTERN CANADA. WITH INCREASED TROUGHING...COMBINED WITH THE INSTABILITY OF A COLD FRONT MOVING SOUTHWARD FROM THE OHIO RIVER VALLEY...WE CAN EXPECT GREATER COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING AREAWIDE... AND ESPECIALLY ACROSS THE MOUNTAINS. INCREASED CLOUD COVER ACROSS THE AREA WILL HELP TAKE THE EDGE OFF OF AFTERNOON TEMPERATURES BY A FEW DEGREES...WITH HIGHS REACHING INTO THE LOW TO MID 80S ACROSS THE MOUNTAINS...AND INTO THE LOWER 90S ACROSS THE PIEDMONTS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH OUR AREA ON FRIDAY MORNING AND AFTERNOON...AND IS EXPECTED TO EXIT TO THE SOUTH BY FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT...BRINGING COOLER AND DRIER CANADIAN AIR INTO OUR AREA FOR THE WEEKEND...WITH SATURDAY AND SUNDAY HIGHS EXPECTED TO RANGE FROM THE UPPER 70S AND LOW 80S ACROSS THE MOUNTAINS...TO THE MID 80S ACROSS THE PIEDMONTS. SHOWER AND THUNDERSTORM ACTIVITY WILL BE ISOLATED AT BEST...CONFINED MAINLY TO SHORTLIVED ACTIVITY ACROSS THE MOUNTAINS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 127 PM EDT MONDAY... UPPER LEVEL SHORTWAVE TROUGH IS CURRENTLY PUSHING THROUGH AND SOUTHEAST OF THE AREA. ITS BEST ASSOCIATED LIFT IS OUTRUNNING THE PEAK HEATING OF THE DAY. WHILE THE TWO AREA NOT MATCHING EXACTLY...THERE WILL BE ENOUGH OF AN INFLUENCE OF THE TWO FOR SOME ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON...ENDING EARLY THIS EVENING. HAVE REFLECTED THIS AT MOST TAF SITES WITH VCSH IN THE PREVAILING WEATHER GROUP. MOST AREAS WILL REMAIN VFR. THE EXCEPTION WILL BE LOCALIZED AREAS UNDER THE HEAVIER SHOWERS AND STORMS. HERE EXPECT BRIEF IFR/MVFR CONDITIONS. TONIGHT...PRECIPITATION SHOULD END FAIRLY QUICKLY AT OR JUST AFTER SUNSET. AREAS THAT EXPERIENCED RAIN TODAY WILL BE MORE LIKELY TO EXPERIENCE SOME MVFR LIGHT FOG LATE TONIGHT INTO EARLY TUESDAY MORNING. ANY SUB-VFR CONDITIONS WILL QUICKLY IMPROVE TO VFR BY 14Z...10AM...ON TUESDAY. TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH PROGRESSIVELY HOTTER TEMPERATURES AND A STRONG CAPPING INVERSION ALOFT. CONDITIONS WILL THEN BE MAINLY VFR TUESDAY THRU WEDNESDAY EXCEPT BRIEFLY MVFR/IFR UNDER THOSE ISOLATED AREAS THAT RECEIVE A MODERATE TO HEAVY SHOWER OR STORM. SOME PATCHY VALLEY OR RIVER FOG ALSO LIKELY TO RESULT IN BRIEF EARLY MORNING MVFR/IFR CONDITIONS IN THE NORMALLY FOGGY LOCATIONS SUCH AS KLWB...KBCB AND KLYH INTO MIDWEEK. BY THURSDAY...A COLD FRONT APPROACHES THE REGION AND WORKS IN FROM THE NORTH THURSDAY NIGHT. THIS WILL RESULT IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON/EVENING...WITH ADDITIONAL CONVECTION POSSIBLE OVER THE SOUTH FRIDAY WITH THE FRONT STILL NEARBY. BY FRIDAY INTO SATURDAY...SOME LINGERING SHOWERS/STORMS WILL STILL BE POSSIBLE...WITH LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS EQUIPMENT...
Hazardous weather outlook, Jul 16, 3:37 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT MON JUL 16 2012 NCZ001>004-018>020-VAZ007-009-012-015-016-171945- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- WYTHE-GRAYSON-CARROLL- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THAT COULD RESULT IN LOCALIZED FLASH FLOODING THIS EVENING. BRIEF STRONG AND GUSTY WINDS COULD ALSO OCCUR WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-171945- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL THAT COULD BE ENOUGH TO RESULT IN LOCALIZED FLOODING THIS EVENING. ISOLATED DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-013-014-017>020-022>024-032>035-WVZ042>045-171945- BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE-GREENBRIER- 337 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...SLOW MOVING THUNDERSTORMS COULD PRODUCE A PERIOD OF VERY HEAVY RAINFALL THIS EVENING WHICH MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DS
In the hours before
Special weather statement, Jul 16, 3:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT MON JUL 16 2012 VAZ018-022-023-162000- BOTETOURT VA-CRAIG VA-ROANOKE VA- 334 PM EDT MON JUL 16 2012 ...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT...CRAIG AND ROANOKE COUNTIES... AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF NEW CASTLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR HOLLINS AROUND 400 PM. LAT...LON 3743 7985 3727 8002 3745 8019 3755 8002
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:08 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 52 min |
| Jul 15, 9:57 PM EDT | Special Weather Statement | RNK | Amherst | 48 min |
| Jul 16, 3:34 PM EDT | Special Weather Statement | RNK | City of Salem | 26 min |
| Jul 16, 4:34 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, City of Lynchburg | 56 min |
| Jul 16, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 79 min |
| Jul 16, 5:37 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 57 min |
| Jul 16, 6:16 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jul 16, 6:21 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 54 min |
| Jul 16, 6:30 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski | 60 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski | 59 min |
| Jul 16, 7:18 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 57 min |
| Jul 16, 7:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.